MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR,5.5MM ABRADER,180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR,5.5MM ABRADER,180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES
Model Number 72200082
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was shedding.No patient injury was reported.
 
Additional Manufacturer Narrative
One 5.5mm abrader burr was returned for evaluation.Visual assessment of the blade showed evidence of surface scoring on the inner id of the outer sheath.The heat shrink tubing that is applied to the inner burr shows signs of shedding.The burr appears to have been subjected to excessive side loading during use.

Brand Name
BURR,5.5MM ABRADER,180MML DISPOSABLE (3
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7446021
Report Number1219602-2018-00460
Device Sequence Number13484718
Product Code HAB
UDI-Device Identifier03596010541529
UDI-Public(01)03596010541529(17)200430(10)50694092
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number72200082
Device Catalogue Number72200082
Device Lot Number50694092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1